Skin feeling tight

talkhealth are teaming up with The British Skin Foundation, The Psoriasis Association, The British Association of Skin Camouflage (BASC) and Vitiligo Society to offer an online expert clinic on general skin conditions.

Sign in to post your questions.
Locked
2 posts
Guest Posts
Posts: 693
Joined: Wed Sep 07, 2016 4:12 pm
Report Quote

by Guest Posts on Fri Sep 10, 2021 10:18 am

Skin feeling tight

Since having a bout of cellulitis while undergoing chemo, early this year, I've had the constant feeling that the skin of my legs (from about mid calf) and feet is 'too tight'. I've tried every moisturiser going and am at present am using QV lotion. Chemo and radio all finished in March but this issue of 'tightness' just doesn't seem to be getting any better. I regularly exfoliate and moisturise, but 20 mins after slathering my legs and feet with cream/lotion, it feels like I haven't done anything. I have mentioned it to my GP, the Nurses, and when I've had checkups, but all I get told is to apply moisturiser! Any further suggestions as to what else I can do?
talkhealth team on behalf of a guest visitor

User avatar
Dr Sree Krishna
Posts: 49
Joined: Thu May 28, 2020 6:06 pm
Location: London
Report Quote

by Dr Sree Krishna on Mon Sep 20, 2021 10:24 am

Re: Skin feeling tight

Hi there,

Chemotherapy can lead to marked drying of the skin as it causes the loss of essential oils and water that normally helps keep our skin supple.

Although it can be a bit of a nuisance, I'd recommend trying ointments rather than creams/lotions. Ointments have a higher oil-to-water ratio than the latter, and tend to stay on the skin for longer. They are much more effective at hydrating the skin. Options include Epaderm ointment, Hydromol ointment and so on.

Hope that helps a little!

Sree
Dr Sreedhar Krishna
Consultant Dermatologist and Honorary Clinical Fellow in Dermatopathology

https://www.talkhealthpartnership.com/c ... ar-krishna

Locked
2 posts